MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a redo single lumen tpn catheter on an unknown date for total parenteral nutrition (tpn).Customer reported that the outer sheath of the device broke.The device was previously repaired at an unknown time.The site of the break along the catheter length is not known.The circumstances and handling conditions leading up to the event are not known.The device was completely explanted and replaced.It is not known if the device is available for examination.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, instructions for use (ifu), quality control, specifications, and visual inspection of the returned device was conducted during the investigation.One device was returned for investigation.The device was returned in two segments.The distal segment measured 21cm in length and the proximal segment measured 8cm in length.The distal segment was noted to have four places of repair.The point of separation is 4mm below the silicone taper.The points of separation have a jagged appearance.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Measures have been conducted to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6547024
Report Number1820334-2017-00936
Device Sequence Number980782
Product Code FOZ
UDI-Device Identifier00827002079038
UDI-Public(01)00827002079038(17)190823(10)7154249
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-4.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/07/2017
Supplement Date Received by Manufacturer08/01/2017
09/29/2017
Initial Report FDA Received Date05/05/2017
Supplement Report FDA Received Date08/01/2017
10/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR
Patient Weight7